Alert archive / New Mexico / Flash Flood Warnings in 2005
Flash Flood Warning 34, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Sep 4, 2005, 6:31 PM MDT for Chaves County, New Mexico. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2005, 6:31 PM MDT (00:31 UTC)
- Expired
- Sep 4, 2005, 8:30 PM MDT
- In force
- 119 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Chaves County, NM
The radar
The Cannon AFB radar (KFDX), 175 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.5 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 429 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1767 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KABQ 050031 FFWABQ NMC005-050230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 631 PM MDT SUN SEP 4 2005 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL CHAVES COUNTY IN SOUTHEAST NEW MEXICO * UNTIL 830 PM MDT * AT 627 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A CUSTER OF THUNDERSTORMS 13 MILES NORTHEAST OF DEXTER...OR ABOUT 20 MILES EAST OF ROSWELL. THE STORM PRODUCING VERY HEAVY RAIN WAS NEARLY STATIONARY. WEATHER RADAR HAS ESTIMATED BETWEEN 2 AND 3 INCHES OF RAIN MAY HAVE FALLEN IN THE VICINITY OF LOCO DRAW AND LONG DRAW. OF PARTICULAR CONCERN WILL BE AREAS ALONG ABERDEEN ROAD OR STATE ROAD 249 EAST OF HAGERMAN. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY DRY ARROYOS AND STREAMBEDS...LOW WATER CROSSINGS...INTERSECTIONS... AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE AND LOW LYING AREAS. LAT...LON 3297 10441 3297 10398 3343 10401 3341 10438 $$
2 follow-up statements
000 WGUS75 KABQ 050116 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 715 PM MDT SUN SEP 4 2005 NMC005-050230- CHAVES- 715 PM MDT SUN SEP 4 2005 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL CHAVES COUNTY UNTIL 830 PM MDT... AT 710 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A CLUSTER OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG AND JUST EAST OF THE PECOS RIVER NORTHEAST OF DEXTER. WITHIN THIS CLUSTER...THE MOST INTENSE STORM WAS LOCATED 6 MILES NORTHEAST OF DEXTER...OR ABOUT 17 MILES SOUTHEAST OF ROSWELL. THE THUNDERSTORMS WITH EXCESSIVE RAIN WERE DRIFTING TOWARD THE SOUTH AND SOUTHWEST. * LOCATIONS IMPACTED INCLUDE... STATE ROAD 249 ABOUT 2 TO 5 MILES EAST OF HAGERMAN... STATE ROAD 409 BETWEEN THE BOTTOMLESS LAKES STATE PARK AND THE PECOS RIVER... WATER IN ARROYOS MAY TRAVEL MANY MILES AND TAKE HOURS TO REACH YOUR LOCATION FROM UPSTREAM RAIN AREAS. REMAIN ALERT TO FLOODED ROAD CROSSINGS EVEN HOURS LATER. LAT...LON 3297 10441 3297 10398 3343 10401 3341 10438 $$ KJ
000 WGUS75 KABQ 050201 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 800 PM MDT SUN SEP 4 2005 NMC005-050230- CHAVES- 800 PM MDT SUN SEP 4 2005 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL CHAVES COUNTY UNTIL 830 PM MDT... AT 755 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AREAS OF MODERATE RAIN BETWEEN BITTER LAKE NATIONAL WILDLIFE REFUGE AND DEXTER EXTENDING EASTWARD TO STATE ROAD 172 JUST WEST OF THE CHAVES LEA COUNTY LINE. THE SHOWERS WERE NEARLY STATIONARY. ALTHOUGH HEAVY THUNDERSTORM RAINS HAVE ENDED...RUNOFF FROM EARLIER HEAVY RAINS WILL CONTINUE TO AFFECT PARTS OF CENTRAL CHAVES COUNTY THROUGH AT LEAST 830 PM. OF PARTICULAR CONCERN WILL BE LOW WATER CROSSINGS ALONG STATE ROAD 249...ALSO KNOWN AS ABERDEEN ROAD...EAST OF HAGERMAN AND WICHITA ROAD...ALSO KNOWN AS STATE ROAD 409...NEAR BOTTOMLESS LAKE STATE PARK. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3297 10441 3297 10398 3343 10401 3341 10438 $$ KJ
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 2:30 PM MDT, 4 hours 1 minute earlier.
Area forecast discussion, Sep 4, 2:30 PM MDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 230 PM MDT SUN SEP 4 2005 .DISCUSSION...THUNDERSTORM CHANCES ARE THE MAIN CHALLENGE THIS FORECAST. QUESTION IS WHETHER TO FAVOR THE DRIER NAM OR WETTER GFS THE NEXT COUPLE OF DAYS. WATER VAPOR IMAGERY SHOWING DRIER AIR ALOFT TRYING TO WEDGE INTO NM FROM THE WEST. HOWEVER...LOW LEVEL MOISTURE STILL IN PLACE OVER THE AREA...SUFFICIENT TO FUEL ISOLATED TO SCATTERED THUNDERSTORMS TODAY...EVEN FARTHER WEST INTO DRIER AIR ALOFT OVER ARIZONA. 12Z SOUNDINGS SHOWED PLENTY OF MID LEVEL...700 MB...MOISTURE OVER THE AREA WITH A SOUTHERLY FLOW DESTINED TO BRING MORE OUR WAY. BELIEVE GFS HAS HAD A BETTER HANDLE ON THIS PARAMETER AND WILL THEREFORE CONTINUE TO LEAN ITS WAY WITH HIGHER POPS AND A NARROWER DIURNAL TEMPERATURE RANGE...AT LEAST INTO WEDNESDAY. AS FOR THE DETAILS...SHORT WAVE TROUGHS ROTATING NEWD OUT OF SONORA ACTING ON RICHEST MOISTURE SHOULD SPELL BEST CHANCES FOR HEAVY RAIN ACROSS SOUTHERN THIRD OF CWFA TONIGHT AND MONDAY. AS UPPER HIGH SHIFTS NORTH TUESDAY...SO TOO WILL CHANCES FOR HEAVY RAIN. FOR THE LATTER PART OF THE FORECAST...LAST FEW GFS RUNS FAIRLY CONSISTENT TURNING MID LEVEL FLOW MORE WESTERLY...EFFECTIVELY SHUTTING DOWN MOISTURE TAP THU/FRI...SO WILL ONLY CARRY AT MOST SLGT CHC POPS THEN. BY NEXT WEEKEND...DIGGING WEST COAST TROUGH FIGURES TO SCOOP UP A BIT MORE MOISTURE FROM THE SOUTH AND BRING IT INTO NM. THEREFORE HAVE INTRODUCED SMALL POPS INTO PREVIOUSLY DRY FORECAST. MEX TEMPS SEEM REASONABLE IN THE MEDIUM RANGE. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 60 84 57 84 / 30 30 20 10 GALLUP.......................... 54 78 52 80 / 30 30 20 20 GRANTS.......................... 52 78 53 79 / 30 30 30 20 GLENWOOD........................ 57 84 58 84 / 40 40 30 30 CHAMA........................... 44 73 44 76 / 20 30 20 30 LOS ALAMOS...................... 49 76 51 78 / 30 30 30 20 RED RIVER....................... 40 69 39 70 / 10 30 30 30 TAOS............................ 49 77 47 78 / 30 30 30 30 SANTA FE........................ 53 77 53 79 / 30 30 30 20 SANTA FE AIRPORT................ 53 78 56 78 / 30 30 30 20 ESPANOLA........................ 53 83 53 83 / 30 30 30 20 ALBUQUERQUE HEIGHTS............. 63 80 63 80 / 30 30 30 30 ALBUQUERQUE VALLEY.............. 61 82 60 83 / 30 30 30 30 ALBUQUERQUE FOOTHILLS........... 58 80 57 80 / 30 30 30 30 ALBUQUERQUE WEST MESA........... 60 83 59 83 / 30 30 30 30 SOCORRO......................... 58 82 59 83 / 30 40 30 30 SANDIA PARK/CEDAR CREST......... 51 73 48 72 / 30 40 30 30 MORIARTY/ESTANCIA............... 52 79 50 79 / 30 40 30 30 CARRIZOZO....................... 56 81 56 79 / 40 40 30 30 RUIDOSO......................... 50 72 53 71 / 40 40 30 30 RATON........................... 51 80 52 80 / 10 20 30 30 LAS VEGAS....................... 52 77 52 77 / 20 30 30 30 ROY............................. 56 78 56 78 / 10 20 30 30 CLAYTON......................... 59 83 59 84 / 10 20 30 20 SANTA ROSA...................... 58 84 57 83 / 20 20 20 20 TUCUMCARI....................... 64 86 63 86 / 10 20 30 20 FORT SUMNER..................... 61 84 60 84 / 20 20 20 20 CLOVIS.......................... 62 85 62 84 / 20 20 20 20 PORTALES........................ 62 84 62 83 / 20 20 20 20 ROSWELL......................... 65 85 63 86 / 40 30 30 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 19
Hazardous weather outlook, Sep 4, 6:00 AM MDT, 12 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SUN SEP 4 2005 NMZ001>021-026-051200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 600 AM MDT SUN SEP 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY SEVERE THUNDERSTORMS ARE NOT EXPECTED TODAY AND TONIGHT. HOWEVER...A FEW THUNDERSTORMS MAY PRODUCE HEAVY RAIN CAUSING SOME LOCALIZED FLOODING. FAVORED AREAS WILL BE ALONG AND WEST OF THE CENTRAL MOUNTAIN CHAIN. .DAYS TWO THROUGH SEVEN... A MOIST SOUTHERLY FLOW IS EXPECTED TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS THE REGION THROUGH AT LEAST WEDNESDAY OF NEXT WEEK. A FEW THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS AND POSSIBLE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 49
Nearby
Flash Flood Warnings in New Mexico, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.